Alert archive / Nebraska / Special Weather Statements in 2012

Special Weather Statement, NWS Omaha, NE

November 10, 2012Madison County, Pierce County, Nebraska

NWS Omaha, NE issued this special weather statement at Nov 10, 2012, 5:21 PM CST for Madison County, Pierce County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2012, 5:21 PM CST (23:21 UTC)
Expired
Nov 10, 2012, 5:45 PM CST
In force
24 min
Issued by
NWS Omaha, NE

Counties Madison County, NE, Pierce County, NE

The radar

The Omaha radar (KOAX), 151 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-521 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WWUS83 KOAX 102321
SPSOAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
521 PM CST SAT NOV 10 2012

NEZ016-017-030-031-102345-
BOONE NE-ANTELOPE NE-PIERCE NE-MADISON NE-
521 PM CST SAT NOV 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOONE...EASTERN
ANTELOPE...PIERCE AND NORTHWESTERN MADISON COUNTIES UNTIL 545 PM
CST...

AT 520 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM PLAINVIEW TO NEWMAN GROVE...OR ALONG A LINE EXTENDING FROM 39
MILES EAST OF ONEILL TO 29 MILES SOUTHWEST OF NORFOLK...AND MOVING
NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PIERCE...PLAINVIEW...BATTLE CREEK...OSMOND...OAKDALE...MEADOW
GROVE...TILDEN...BRUNSWICK...FOSTER AND MCLEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4241 9800 4240 9746 4189 9747 4171 9801
TIME...MOT...LOC 2320Z 212DEG 59KT 4237 9788 4178 9788 

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Nov 10, 3:48 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Nov 10, 3:48 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
348 PM CST SAT NOV 10 2012

.SHORT TERM...TONIGHT THROUGH TUESDAY
DISTINCT FRONT IS IN PLACE ACROSS THE AREA TODAY...WITH WARM SECTOR
OVERTAKING THE AREA. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES
UPPER-LEVEL LOW CENTERED IN SOUTHEAST BC/NORTHERN ID/NORTHWEST MT.
500MB HEIGHT FALLS UP TO 110M EXTENDED TO THE EAST OF THE LOW...WITH
STEEPEST FALLS ACROSS THE ROCKIES.  STRONGEST UPPER-LEVEL JET OF
ARUOND 135-145KT HAD ROUNDED THE BASE OF THE TROUGH AND WAS FOCUSED
ACROSS NM/AZ/SOUTHERN CO...THOUGH 100KT JET STREAK STILL WAS IN
PLACE BEHIND IT AND WAS AIDING IT DIGGING THROUGH THE DAY.  STEEPEST
700-500MB TEMPEATURE DIFFERENCE WAS CENTERED FROM NEB/KS INTO
SOUTHERN MO/NORTHERN AR.  850MB LOW AT 12Z WAS CENTERED IN NORTHEAST
CO...WITH WARM FRONT EXTENDING FROM THERE THROUGH WESTERN
NEB/EASTERN SD/CENTRAL MN AND INTO NORTHERN MI.  WARM SECTOR WAS NOT
ESPECIALLY MOIST...WITH 8C+ DEWPOINTS CONFINED TO A NARROW CORRIDOR
FROM WESTERN TX THROUGH OK INTO MO/EASTERN IA/WESTERN IL/SOUTHEAST
MN.  SURFACE LOW AT 21Z WAS CENTERED IN NORTHWEST KS/SOUTHWEST
NEB...WITH SHARP WARM FRONT EXTENDING FROM THERE THROUGH KBVN TO
KSUX...AND WITH A CU FIELD DEVELOPING ALONG THE FRONT.  MUCH COLDER
AIR WAS IN PLACE BENEATH STRATUS FROM NORTH CENTRAL TO SOUTHWEST NEB
AND NORTHWESTWARD...WITH SNOW REPORTED IN WESTERN NEB/WESTERN SD..

MAIN FORECAST CONCERNS CONTINUE TO BE CONVECTIVE POTENTIAL THIS LATE
AFTERNOON/EVENING...AND ABRUPT TRANSITION TO COLDER WEATHER AND SOME
MIXED PRECIP TONIGHT.  SHRA ASSOCIATED WITH ACCAS IN SOUTHEAST NEB
SHOULD CONTINUE TO MOVE OUT OF THE AREA THIS AFTERNOON...WHILE
SHRA/TSRA INCREASE IN COVERAGE ALONG THE WARM FRONT.
OVERALL...STILL BELIEVE ACTIVITY WILL EVOLVE QUICKLY INTO A LINE OF
STORMS ALONG THE FRONT.  THE FASTER THIS HAPPENS...THE LESS LIKELY
SEVERE WEATHER WOULD BE WITH THAT ACTIVITY.  ANY ACTIVITY THAT CAN
INITIATE AND MAINTAIN ITSELF AHEAD OF THE FRONT HAS A BETTER CHANCE
TO PRODUCE SEVERE WEATHER...BUT THIS IS STILL NO SLAM DUNK.
MOISTURE...THOUGH NOT BAD FOR NOVEMBER...IS STILL NOT GREAT...WITH
20F TEMP/DEWPOINT DEPRESSIONS...AND WINDS ARE LARGELY VEERED IN THE
WARM SECTOR AHEAD OF THE FRONT /WITH A FEW NOTABLE EXCEPTIONS IN
CENTRAL NEB...SUCH AS KAUH AND KOLU/. MAIN THREAT WOULD BE
HAIL...WITH A SECONDARY THREAT OF WIND.

COLD FRONT WILL SWEEP THROUGH THE CWA TONIGHT...BRINGING
PRECIPITATION AND A MUCH COLDER AIRMASS.  BELIEVE PRECIPITATION WILL
BE IN A NARROW BAND TIED TO THE FRONT...AS STABILITY INCREASES
RAPIDLY BEHIND THE FRONT.  COLD AIR WILL COME IN RAPIDLY ENOUGH TO
ALLOW THE POTENTIAL FOR THE VERY BACK EDGE OF PRECIP TO BE MIXED
WITH SLEET AND SNOW.  BELIEVE THREAT FOR FZRA IS LIMITED BY DEPTH OF
COLD AIR BENEATH THE WARM NOSE...WHICH IS ONLY A DEGREE OR TWO ABOVE
FREEZING.  SINCE PRECIP WILL BE WINDING DOWN AS IT CHANGES
OVER...THINK LITTLE OR NO ACCUMULATION IS LIKELY IN MOST PLACES.
POSSIBLE EXCEPTION WOULD BE IN NORTHEAST NEBRASKA...WHICH COULD SEE
AROUND A HALF INCH OF SLEET AND SNOW TONIGHT.

TEMPS WILL RISE ONLY A LITTLE ON SUNDAY...WITH STRONG COLD AIR
ADVECTION COUNTERED BY SKIES BECOMING SUNNY.  ON SUNDAY
NIGHT...CLEAR SKIES AND WEAKENING WINDS...ALONG WITH COLD
AIRMASS...WILL ALLOW TEMPS FALL WELL INTO THE TEENS TO LOWER 20S
ACROSS THE AREA.  SLOW RECOVERY WILL BEGIN ON MONDAY AND CONTINUE
INTO TUESDAY...AS WESTERLY WINDS ON MONDAY BECOME SOUTHWESTERLY ON
TUESDAY...ALLOWING SOME WARM AIR ADVECTION.  AIRMASS WILL REMAIN DRY
THROUGH TUESDAY.

MAYES

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
QUIET WEATHER CONTINUES EARLY IN THE PERIOD AS ZONAL FLOW ALOFT
ALLOWS SOUTHERLY FLOW TO CONTINUE WITH MILD TEMPERATURES. A WEAK
FRONT MOVES INTO THE AREA ON THURSDAY...BUT MOISTURE REMAINS
MARGINAL AND THUS WILL KEEP POPS OUT...BUT JUST HIT THE CLOUDS A
LITTLE HARDER.  MAIN FORECAST PROBLEM WILL BE TIMING OF THE NEXT
TROUGH LATE IN THE WEEK OR EARLY IN THE WEEKEND AS MODELS CONTINUE
TO HAVE TROUBLE RESOLVING THE SPEED AND STRENGTH OF THE SYSTEM.
MODELS HAVE NOW BACKED OFF JUST A LITTLE BIT ON THE TIMING...HOLDING
OFF PRECIPITATION CHANCES UNTIL FRIDAY NIGHT...AND MORESO ON
SATURDAY.  STILL LOOKS WARM ENOUGH FOR AN ALL RAIN MENTION AT THIS
TIME...BUT NO THUNDER AS INSTABILITY JUST ISN/T THERE RIGHT NOW.

DEWALD

&&

.AVIATION...
18Z TAFS FOR KOFK...KOMA AND KLNK.

A MESSY FORECAST CONTINUES WITH A SHARP FRONTAL BOUNDARY DRAPED
ACROSS NORTHEAST NEBRASKA. LIFR CONDITIONS AT KOFK EARLIER THIS
MORNING HAVE RETREATED NORTHWEST LEAVING VFR CONDITIONS IN PLACE.
VFR CONDITIONS ARE EXPECTED TO CONTINUE AT ALL SITES UNTIL LATER
THIS EVENING AS A STRONG COLD FRONT QUICKLY PUSHES SOUTHEAST
BRINGING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS. DID NOT
INCLUDE ANY THUNDER MENTION AT THIS POINT DUE TO THE ISOLATED TO
SCATTERED NATURE OF ANY CONVECTION. GUSTY SOUTHWEST WINDS WILL
BECOME GUSTY OUT OF THE NORTHWEST BEHIND THE COLD FRONT. MVFR TO
IFR CONDITIONS ARE EXPECTED WITHIN THE PRECIPITATION.

KERN

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Nov 10, 4:01 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
401 PM CST SAT NOV 10 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
401 PM CST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NEBRASKA THIS
EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL THE
MAIN THREAT AND DAMAGING WINDS A SECONDARY THREAT. STORMS WILL
MOVE RAPIDLY TOWARD THE NORTHEAST THIS EVENING...FORMING INTO A
LINE THAT WILL MOVE ACROSS THE AREA AND DIMINISH IN STRENGTH LATER
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF DAMAGING
WINDS OR HAIL OF ANY SIZE ARE APPRECIATED. REPORTS OF ACCUMULATING
SNOW OR SLEET TONIGHT ALSO WOULD BE APPRECIATED.

MAYES

In the hours before

Special weather statement, Nov 10, 4:59 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
459 PM CST SAT NOV 10 2012

NEZ030-102330-
BOONE NE-
459 PM CST SAT NOV 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR BOONE COUNTY UNTIL 530 PM CST...

AT 455 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF BELGRADE...OR 36
MILES NORTH OF GRAND ISLAND...MOVING NORTH AT 85 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBION...CEDAR RAPIDS...PETERSBURG AND PRIMROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.

&&

LAT...LON 4176 9825 4187 9818 4188 9809 4187 9795
      4180 9788 4177 9788 4151 9797 4151 9804
      4150 9804 4150 9809 4148 9810 4148 9829
      4164 9829
TIME...MOT...LOC 2255Z 201DEG 72KT 4144 9823

BOUSTEAD
Special weather statement, Nov 10, 5:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
521 PM CST SAT NOV 10 2012

NEZ016-017-030-031-102345-
BOONE NE-ANTELOPE NE-PIERCE NE-MADISON NE-
521 PM CST SAT NOV 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOONE...EASTERN
ANTELOPE...PIERCE AND NORTHWESTERN MADISON COUNTIES UNTIL 545 PM
CST...

AT 520 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM PLAINVIEW TO NEWMAN GROVE...OR ALONG A LINE EXTENDING FROM 39
MILES EAST OF ONEILL TO 29 MILES SOUTHWEST OF NORFOLK...AND MOVING
NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PIERCE...PLAINVIEW...BATTLE CREEK...OSMOND...OAKDALE...MEADOW
GROVE...TILDEN...BRUNSWICK...FOSTER AND MCLEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4241 9800 4240 9746 4189 9747 4171 9801
TIME...MOT...LOC 2320Z 212DEG 59KT 4237 9788 4178 9788

BOUSTEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 4:59 PM CSTSpecial Weather StatementOAXBoone31 min

Nearby

Special Weather Statements in Nebraska, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.